Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Is it safe to delay taking Cymbalta after taking Etodolac for pain caused due to sciatica?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 1511 Questions
I took 3 doses of 3/525 Percocet during the day, the last two doses at 5 pm. At 8 pm I had pain (sciatica) again, and the doctor had not been available, so I took 500 mg Etodolac. I am prescribed to take 60 mg of Cymbalta, and usually do so at night, but don't want to upset my stomach as it feels a little like indigestion right now. Is it safe to take the Cymbalta at 11:15 pm? Thank you for your reply. This is the first day I have taken Percocet.
Posted Sun, 5 Jan 2014 in Mental Health
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer: Please refer to the following suggestions.... Detailed Answer: Hi, The Percocet pill you took at 5 pm contains acetaminophen (NSAD) and ocycodone (opioid drug). It is very potent in reducing pain. As it was your first day today, that's why you still felt pain at 8 am. By the incoming days, the effect of this drug will be set and you will get free of pain. The Etodolac is another potent NSAD in reducing pain. The side effect of such drugs include stomach upset. I'd suggest to: - have your meals regularly, do not take these drugs on empty stomach to prevent it from being upset. - you can take otc antiacid for the stomach upset (I usually ask my patients to have a glass of water mixed with little sugar and soda bicarbonate to get relief). If have your meals and take the antiacid, you can safely use Cymbalta. If you still have indigestion, take another antiacid or the mixture with soda bicarbonate with squeezed lemon. Take care! Feel free to ask me other questions you might have! Dr.Alba
Above answer was peer-reviewed by
Follow-up: Is it safe to delay taking Cymbalta after taking Etodolac for pain caused due to sciatica? 6 hours later
Thank you as you have made me very hopeful! With the Cymbalta will I need to take Percocet continually? The pain is severe enough that I can't stand or walk very far. I ask as it has the effect of constipation even though I ate several prunes yesterday. Also I just want to be functional again. It's a tough time to be incapacitated right before the holidays. Happy Holidays to you also. P.S. I was taking Vicodin for three days before that. How many days will the Percocet take to set in? I was told the Cymbalta can take a month. Sincerely, xxxx
Answered by Dr. Albana Sejdini 4 hours later
Brief Answer: Happy Holidays to you too my dear! Detailed Answer: Hi xxxx, Thank you for sending in more of your medical data. You have been prescribed Cymbalta and Percocet to get relief from the sciatica pain. The first goal is to achieve pain-relief. Once you achieve that, then, can gradually your doctor will decide which drug to take off. Percocet is containing oxycodone, an opioid pain-relief drug. Although excellent in reducing pain, it is associated, unfortunately with constipation. So, as long as you are using it, you will have constipation. I encourage to take proper care in order to ease constipation: - go on eating prunes - drink more water - have foods high in fiber - can take otc fiber supplements - start taking probiotics, lactulose and senna supplement to soften and ease the bowel motion - have your meals regularly, do not skip - do not strain while passing the motion - do not hold breathe while having bowel movement I understand your wish to become functional at the days of holidays, but have patience. You can enjoy the holidays with your family/friends within the limits of your sciatica pain. I wish by heart to enjoy your holidays pain-free! God will help you! With regards to Vicodin, it is another drug similar to Precocet you are already taking. As you have been shifting from Vicodin to Precocet, it will take XXXXXXX than Cymbalta to set in (within one week perhaps)! Happy Holidays to you too my dear! Dr.Alba
Above answer was peer-reviewed by
Follow-up: Is it safe to delay taking Cymbalta after taking Etodolac for pain caused due to sciatica? 41 hours later
Dear Dr. Sejdini, One doctor said the sciatica may have been precipitated from a fall on a recent trip which resulted in my breaking the fifth metatarsal. It is now close to being healed. Before that I had been receiving epidural injections to control degenerative disc disease, some scoliosis, and maybe even some stenosis. I can't locate my MRI report right now to be more specific. I had been able to exercise on an elliptical trainer, and walk normally. My doctor said I had enough injections as it was 5 this year, and that led to taking the Percocet and Cymbalta instead. Should those medications allow me to be as I was on the epidurals? Also, if I exercise about 45 minutes a day on the elliptical, can I keep my mobility over the years to come? I also believe in the power of prayer and know that I indeed receive help from the Divine. Thank you for mentioning that. Sincerely, xxxx
Answered by Dr. Albana Sejdini 4 hours later
Brief Answer: Please refer to the following suggestions... Detailed Answer: Hi dear xxxx, If you doctor judged to start Percocet, it was because he/she thought that is the best solution for you at this moment. Indeed, Percocet and Cymbalta would help you be as you were on the epidurals, but please bare in mind that their effect is gradually set (i.e. need more time to get the desired effect). Furthermore, exercising for about 45 minutes a day on the elliptical, indeed, can keep your mobility to come. Again, I kindly ask to have patience! You are doing the right things my dear! Time is what you need to see improvement! Having faith in God will empower with the strength and determination to carry your daily duties and face the pain problems. At last, keep regular follow ups with your doctor for further assistance! All the best my dear! Dr.Alba If you are satisfied with my answer, please close this thread and kindly rate my answer! Otherwise, keep on asking me other questions you might have! Thank you!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor